MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. - PEARLAND HEARTSPAN; CARDIAC TROCAR

MERIT MEDICAL SYSTEMS, INC. - PEARLAND HEARTSPAN; CARDIAC TROCAR
Model Number 00884450412862
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the sheath was difficult to flush and draw back through the flush port.The sheath was replaced and the issue was resolved.It was also reported that the patient suffered a pericardial effusion.The account stated that they had done the transseptal and had mapped the left atrium when anesthesiology reported that the patient's blood pressure had dropped.A pericardial perfusion was confirmed using ice.The procedure was aborted and the effusion was being monitored.No intervention was planned.Patient was stable.No ablations had been performed.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.No definitive root cause could be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
HEARTSPAN
Common Device Name
CARDIAC TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC. - PEARLAND
14646 kirby drive
houston TX 77047
MDR Report Key12333500
Report Number3010665433-2021-00065
Device Sequence Number2826130
Product Code DRC
UDI-Device Identifier00884450412862
UDI-Public00884450412862
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model Number00884450412862
Device Catalogue NumberFCL-201-01
Device Lot Number1775937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;